Alert archive / Georgia / Gale Warnings in 2009
Gale Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Jan 30, 2009, 3:20 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 3:20 PM EST (20:20 UTC)
- Expired
- Jan 31, 2009, 5:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
584 WHUS72 KCHS 302020 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EST FRI JAN 30 2009 AMZ374-310400- /O.UPG.KCHS.SC.Y.0008.000000T0000Z-090131T0200Z/ /O.NEW.KCHS.GL.W.0003.090130T2020Z-090131T1000Z/ /O.UPG.KCHS.GL.A.0001.090131T0200Z-090131T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 PM EST FRI JAN 30 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. NORTHWEST WINDS OF 20 TO 25 KNOTS LATE THIS AFTERNOON WILL INCREASE TO 25 TO 35 KNOTS THIS EVENING AS MUCH COLDER AND DRIER AIR MOVES OVER THE RELATIVELY WARMER WATERS OFF THE GEORGIA COAST. THE RISK FOR GALE FORCE WINDS WILL BE THE HIGHEST BEYOND 40 NM...WHERE THE WARMEST WATER TEMPERATURES ARE FOUND. THESE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE GALES DIMINISH PRIOR TO SUNRISE SATURDAY. SEAS WILL BUILD AS HIGH AS 5 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ350-352-354-310400- /O.CON.KCHS.SC.Y.0008.000000T0000Z-090131T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 320 PM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-310400- /O.CON.KCHS.SC.Y.0008.000000T0000Z-090131T1000Z/ CHARLESTON HARBOR- 320 PM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
990 WHUS72 KCHS 310138 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 838 PM EST FRI JAN 30 2009 AMZ374-311000- /O.CON.KCHS.GL.W.0003.000000T0000Z-090131T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 838 PM EST FRI JAN 30 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. THE COMBINATION OF COLDER AIR MOVING ACROSS THE WARMER WATERS OF THE ATLANTIC...ALONG WITH STEADY PRESSURE RISES TONIGHT WILL RESULT IN NORTHWEST WINDS OF 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO NEAR 35 KNOTS ACROSS THE OUTER GEORGIA WATERS. THE HIGHEST WINDS WILL OCCUR BEYOND 40 NM...WHERE THE WARMEST WATER TEMPERATURES ARE FOUND. THESE GALE FORCE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DIMINISHING PRIOR TO SUNRISE SATURDAY. AS A RESULT OF THE STRONG WINDS...SEAS WILL REACH AS HIGH AS 6 TO 8 FEET...HIGHEST NEAR 60 NM OFF THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-350-352-354-311000- /O.CON.KCHS.SC.Y.0008.000000T0000Z-090131T1000Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 838 PM EST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
460 WHUS72 KCHS 310824 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 324 AM EST SAT JAN 31 2009 AMZ330-310930- /O.CAN.KCHS.SC.Y.0008.000000T0000Z-090131T1000Z/ CHARLESTON HARBOR- 324 AM EST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-311000- /O.CON.KCHS.GL.W.0003.000000T0000Z-090131T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 324 AM EST SAT JAN 31 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. THE COMBINATION OF COLDER AIR MOVING ACROSS THE WARMER WATERS OF THE ATLANTIC...ALONG WITH WEAK PRESSURE RISES EARLY THIS MORNING WILL RESULT IN NORTHWEST WINDS OF 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO NEAR 35 KNOTS ACROSS THE OUTER GEORGIA WATERS. THE HIGHEST WINDS WILL OCCUR BEYOND 40 NM...WHERE THE WARMEST WATER TEMPERATURES ARE FOUND. THESE GALE FORCE WINDS WILL DIMINISH PRIOR TO SUNRISE TODAY. AS A RESULT OF THE STRONG WINDS...SEAS WILL REMAIN AS HIGH AS 5 TO 7 FEET EARLY THIS MORNING...HIGHEST NEAR 60 NM OFF THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ350-352-354-311000- /O.CON.KCHS.SC.Y.0008.000000T0000Z-090131T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 324 AM EST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHUS72 KCHS 310942 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 442 AM EST SAT JAN 31 2009 AMZ374-311600- /O.EXP.KCHS.GL.W.0003.000000T0000Z-090131T1000Z/ /O.NEW.KCHS.SC.Y.0009.090131T1000Z-090131T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 442 AM EST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE GALE WARNING WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-311045- /O.EXP.KCHS.SC.Y.0008.000000T0000Z-090131T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 442 AM EST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 30, 12:38 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 30, 12:38 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1238 PM EST FRI JAN 30 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION TONIGHT AND PERSIST THROUGH THE
WEEKEND. A COMPLEX STORM SYSTEM WILL AFFECT THE AREA EARLY NEXT
WEEK...FOLLOWED BY MUCH COLDER WEATHER THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY MINOR CHANGES ARE NEEDED TO THE FORECAST THIS MORNING AS MOST
PARAMETERS APPEAR TO BE IN GOOD SHAPE AND ALIGN WELL WITH SHORT
TERM TRENDS. WEAK COLD FRONT ACROSS THE MIDLANDS AND CSRA AT
31/14Z WILL PUSH OFF THE COAST OVER THE NEXT FEW HOURS. ONLY WEAK
POST FRONTAL COLD AIR ADVECTION IS EXPECTED THROUGH THE AFTERNOON
WHICH WILL BE OFFSET SOMEWHAT BY DOWNSLOPE DOMINATED TRAJECTORIES.
TEMPERATURES HAVE BEEN RUNNING A FEW DEGREES COOLER THAN EXPECTED
OVER THE PAST FEW HOURS WHICH SHOULD TRANSLATE TO SLIGHTLY COOLER
AFTERNOON HIGH TEMPERATURES. WILL LOWER HIGHS BY 1-3 DEGREES. A
BAND OF JET ENHANCED CIRRUS WILL MEANDER OFF THE COAST OVER THE
NEXT FEW HOURS AS THE BASE OF THE LONG-WAVE TROUGH AND
CORRESPONDING UPPER JET NUDGE EAST. EXPECT SUNNY TO MOSTLY SUNNY
SKIES TO PREVAIL. ANOTHER BATCH OF CIRRUS ASSOCIATED WITH A
SHORTWAVE MOVING THROUGH EASTERN ARKANSAS COULD MOVE IN FROM THE
WEST LATE THIS AFTERNOON BUT SHOULD THIN AS IT PROPAGATES EAST.
WINDS COULD GUST AS HIGH AS 25-30 MPH THIS AFTERNOON AS WINDS
ALOFT INCREASE AND THE MIXING LAYER DEEPENS.
LAKE WINDS...THE LAKE WIND ADVISORY REMAINS IN EFFECT. FOLLOWING
THE PASSAGE OF A COLD FRONT...COLD AIR ADVECTION WILL DEVELOP THIS
AFTERNOON ALLOWING NORTHWEST WINDS TO INCREASE AS HIGH AS 20 KT
WITH GUSTS UP TO 25 KT POSSIBLE. THE STRONGEST WINDS SHOULD BE
ALONG THE LAKE SHORE WHERE MIXING PROFILES WILL BE BEST. OVER THE
OPEN LAKE WATERS...WATER TEMPERATURES AROUND 50 DEGREES WILL LIMIT
VERTICAL MIXING AND THE POTENTIAL FOR HIGHER GUSTS WILL BE
DIMINISHED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
AN UPPER LEVEL TROUGH WILL LINGER OVER THE REGION TONIGHT...AS
HIGH PRESSURE AT THE SURFACE BEGINS TO BUILD IN FROM THE SOUTHERN
PLAINS AND THE NORTHWEST GULF OF MEXICO. ALTHOUGH WEAKENING...COLD
AIR ADVECTION WILL PERSIST THROUGH TONIGHT KEEPING WINDS FROM FULLY
DECOUPLING AT THE SURFACE. THE COLD AIR ADVECTION AND PRESENCE OF
THE UPPER LEVEL TROUGH WILL DRIVE TEMPERATURES DOWN INTO THE MID
TO UPPER 20S ACROSS THE FORECAST AREA FOR LOWS TONIGHT...ALTHOUGH
LOCATIONS ALONG THE IMMEDIATE COAST WILL LIKELY REMAIN IN THE LOWER TO
MID 30S. SKIES WILL GENERALLY BE CLEAR...ALTHOUGH SOME MID LEVEL
CLOUD COVER WILL DEVELOP LATE TONIGHT AS A SHORT WAVE PIVOTS
AROUND THE BASE OF THE UPPER LEVEL TROUGH AND MOVES ACROSS THE
AREA.
THE UPPER LEVEL TROUGH WILL SHIFT EAST OF THE AREA ON SATURDAY...
ALLOWING THE FLOW ALOFT TO BECOME MORE ZONAL. MEANWHILE AT THE
SURFACE...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION
FROM THE NORTHERN GULF OF MEXICO PROVIDING FOR DRY CONDITIONS.
MID LEVEL CLOUD COVER SHOULD DISSIPATE BY AFTERNOON...WITH SKIES
EXPECTED TO BECOME SUNNY. TEMPERATURES SHOULD REACH HIGHS IN THE
LOWER TO MID 50S ACROSS THE AREA.
LAKE WINDS...THE MAGNITUDE OF COLD AIR ADVECTION WILL DIMINISH
TONIGHT...HOWEVER LOW LEVEL WIND FIELDS APPEAR TO INCREASE INTO
THE 25-30 KT RANGE. AS AIR TEMPERATURES COOL INTO THE 30S THIS
EVENING AND EVENTUALLY INTO THE MID/UPPER 20S OVERNIGHT...MIXING
PROFILES WILL BECOME FAVORABLE OVER THE OPEN LAKE WATERS ALLOWING
SOME OF THOSE HIGHER WINDS ALOFT TO MIX TO THE LAKE SURFACE. AS A
RESULT...THE LAKE WIND ADVISORY WILL CONTINUE IN EFFECT THROUGH
TONIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT THROUGH THURSDAY...GOOD MODEL AGREEMENT LEADS TO
HIGHER THAN NORMAL FORECAST CONFIDENCE THROUGH SUN NIGHT...THEN
DIVERGING MODEL SOLUTIONS YIELD POOR FORECAST CONFIDENCE BEGINNING
MON.
SAT NIGHT THROUGH SUN NIGHT...SURFACE HIGH PRES CENTERED S OF THE
AREA WILL SLIDE E INTO THE ATLC THROUGH THE PERIOD. MEANWHILE...A
TROUGH OF LOW PRES WILL DEVELOP FROM A STRENGTHENING AREA OF LOW
PRES ALONG THE GULF COAST. AFTER A COLD START SUN MORNING...TEMPS
SHOULD REBOUND INTO AT LEAST THE LOWER 60S DURING THE AFTERNOON
UNDER AN INCREASING S/SW FLOW. SHOWERS SHOULD STAY CONFINED TO THE
COASTAL WATERS SUN NIGHT...BUT MAY MAKE A RUN TOWARD THE COAST
LATE.
MON THROUGH TUE NIGHT...AN AREA OF LOW PRES IS EXPECTED TO BE MOVING
NE OUT OF THE GULF COAST REGION THROUGH THE PERIOD. THE EXACT
STRENGTH/TRACK OF THIS SYSTEM IS STILL IN QUESTION YIELDING A
PROBLEMATIC FORECAST. GENERALLY MAINTAINED PERSISTENCE FROM THE
PREVIOUS FORECAST WHICH TAKES THE LOW RIGHT THROUGH SE GA/SRN SC MON
AND WILL HAVE THE HIGHEST POPS /60S/ THIS PERIOD...TAPERING OFF FROM
SW TO NE MON NIGHT AS THE LOW PULLS AWAY FROM THE AREA. MUCH COLDER
AIR IS EXPECTED TO MOVE IN BEHIND THE LOW WHICH COULD YIELD SOME
WINTRY PRECIP ACROSS THE AREA...ESPECIALLY ACROSS SRN SC...LATE MON
NIGHT INTO TUE AS THE STRONG UPPER TROUGH SWINGS THROUGH.
HOWEVER...WILL LEAVE ANY MENTION OF SNOW OUT OF THE FORECAST FOR NOW
UNTIL CONFIDENCE INCREASES. TEMPS WILL LIKELY FALL DURING THE DAY
TUE AND BOTTOM OUT IN THE UPPER TEENS INLAND WED MORNING. WE MAY
EVEN BE DEALING WITH A WIND CHILL ADVISORY WED MORNING FOR WIND
CHILLS AROUND 5 DEGREES ABOVE ZERO.
WED AND THU...WED LOOKS TO BE A VERY COLD DAY WITH HIGHS POSSIBLY
STRUGGLING TO GET OUT OF THE 30S. A SLOW MODERATION IN TEMPS IS THEN
EXPECTED THROUGH THU AS THE SURFACE HIGH SHIFTS S OF THE AREA
ALLOWING A WARMER SW FLOW TO RETURN.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE NEXT 24 HOUR
PERIOD FOR BOTH KCHS AND KSAV. INCLUDED A SCATTERED CLOUD LEVEL
AROUND 15K FEET AS CLOUDS ASSOCIATED WITH AN UPPER LEVEL JET PUSHES OFF
THE COAST. KEPT GUSTY NORTHWESTERLY WINDS AT BOTH TERMINALS AS 20 TO
25 KNOT WINDS MIX DOWN TO THE SURFACE. GUSTS AND CLOUD COVERAGE WILL
DIMINISH BY 22Z WITH WEST NORTHWESTERLY WINDS CONTINUING INTO
SATURDAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
SUNDAY. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE MONDAY AS A
COMPLEX STORM SYSTEM IMPACTS THE AREA. VFR CONDITIONS SHOULD
RETURN TUESDAY...ALTHOUGH STRONG/GUSTY WINDS WILL STILL IMPACT THE
TERMINALS.
&&
.MARINE...
OTHER THAN MOVING THE START TIME FOR FLAGS IN THE HARBOR UP A FEW
HOURS...NO MAJOR CHANGES ARE NEEDED. THE 12Z NAM BOUNDARY LAYER
WINDS WILL POINT TO A MARGINAL GALE EVENT FOR TONIGHT. WILL AWAIT
THE 12Z GFS BEFORE DECIDING WHETHER TO UPGRADE THE GALE WATCH TO A
GALE WARNING FOR THE GEORGIA OFFSHORE LEG.
CONDITIONS WILL DETERIORATE OVER THE COASTAL WATERS THIS AFTERNOON
AS A COLD FRONT MOVES OFFSHORE. A SURGE OF COLD AIR ADVECTION IN
WAKE OF THE FRONT WILL CAUSE OFFSHORE WINDS TO INCREASE...REACHING
SMALL CRAFT ADVISORY THRESHOLDS IN THE FORM OF SUSTAINED WINDS
ACROSS THE OUTER GEORGIA WATERS AND AS FREQUENT GUSTS IN THE NEAR
SHORE WATERS AND CHARLESTON HARBOR. THE OFFSHORE FLOW WILL LIMIT
THE FETCH...KEEPING SEAS WITHIN 4 FT ACROSS THE NEAR SHORE WATERS
AND WITHIN 6 FT ACROSS THE OUTER GEORGIA WATERS THROUGH THE
AFTERNOON.
THE MAGNITUDE OF COLD AIR ADVECTION WILL WEAKEN SOME TONIGHT...
HOWEVER LOW LEVEL WIND FIELDS WILL INCREASE AND THESE WINDS WILL
MORE EASILY REACH THE SURFACE AS MIXING PROFILES OVER THE WATERS
IMPROVE. THUS...SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER
ALL WATERS. GUSTS NEAR GALE FORCE ARE POSSIBLE OVER THE OUTER
GEORGIA WATERS TONIGHT WHERE SEA SURFACE TEMPERATURES ARE
WARMEST. AS A RESULT...A GALE WATCH HAS BEEN ISSUED FROM LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS. CONDITIONS APPEAR MARGINAL AT
BEST HOWEVER FOR FREQUENT GALE FORCE GUSTS.
SATURDAY NIGHT THROUGH TUESDAY...NO SIGNIFICANT MARINE ISSUES
EXPECTED SAT NIGHT THROUGH SUN NIGHT AS HIGH PRES SHIFTS E ACROSS
THE AREA AND INTO THE ATLC THROUGH THE PERIOD. MEANWHILE...A STRONG
LOW PRES SYSTEM WILL DEVELOP OVER THE GULF OF MEXICO ON MON AND
SHIFT NE INTO TUE. THE EXACT STRENGTH/TRACK OF THE LOW IS UNCERTAIN
AT THIS TIME AND COULD HAVE DRAMATIC EFFECTS ON THE FORECAST.
DECIDED TO MAINTAIN PERSISTENCE FROM THE PREVIOUS FORECAST FOR NOW
SHOWING THE LOW TRACKING THROUGH SE GA/SRN SC. SUCH A TRACK WILL
BRING VERY STRONG WINDS THROUGH THE COASTAL WATERS LATE MON INTO
TUE...WITH GALES A GOOD BET...ESPECIALLY BEYOND 20 NM FROM SHORE.
SEAS AROUND 12 FT ARE ALSO POSSIBLE DURING THIS PERIOD...MAINLY
BEYOND 20 NM FROM SHORE.
WINDS WILL SHIFT OFFSHORE BEHIND THE LOW MON NIGHT/TUE BUT WILL
REMAIN STRONG DUE TO THE TREMENDOUS SURGE OF COLD AIR AND TIGHT PRES
GRADIENT.
&&
.FIRE WEATHER...
THE COMBINATION OF CRITICAL HUMIDITY AND GUSTY WINDS UP TO 25 MPH
MAY LEAD TO NEAR RED FLAG CONDITIONS THIS AFTERNOON...MAINLY
ACROSS SOUTHEAST GEORGIA. THE MAIN QUESTION IS HOW 10-HR FUELS
RESPONDED TO YESTERDAY/S RAINFALL. WILL COORDINATE WITH STATE AND
FEDERAL USERS LATER THIS MORNING TO DECIDE IF A FIRE DANGER
STATEMENT IS NEEDED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR AMZ350-352-
354.
GALE WATCH FROM 9 PM EST THIS EVENING THROUGH LATE TONIGHT FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR AMZ330.
&&Hazardous weather outlook, Jan 30, 4:50 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 450 AM EST FRI JAN 30 2009 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051- 311000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 450 AM EST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COLD WEATHER...WIND CHILL VALUES COULD FALL INTO THE SINGLE DIGITS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-311000- BERKELEY- 450 AM EST FRI JAN 30 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST SATURDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WINDS...STRONG WINDS COULD DEVELOP BEHIND A POTENT LOW PRESSURE SYSTEM ON TUESDAY...AND A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED. COLD WEATHER...WIND CHILL VALUES COULD FALL INTO THE SINGLE DIGITS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-311000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 450 AM EST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA EARLY NEXT WEEK. THE ASSOCIATED TIGHT PRESSURE GRADIENT...AS WELL AS A SURGE OF MUCH COLDER AIR INTO THE REGION...WILL ALLOW WINDS AND SEAS TO BECOME HAZARDOUS ACROSS THE MARINE ZONES. GALE FORCE WINDS COULD DEVELOP MONDAY AND TUESDAY...AND A GALE WATCH MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-311000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 450 AM EST FRI JAN 30 2009 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA EARLY NEXT WEEK. THE ASSOCIATED TIGHT PRESSURE GRADIENT...AS WELL AS A SURGE OF MUCH COLDER AIR INTO THE REGION...WILL ALLOW WINDS AND SEAS TO BECOME HAZARDOUS ACROSS THE MARINE ZONES. GALE FORCE WINDS COULD DEVELOP MONDAY AND TUESDAY...AND A GALE WATCH MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:18 PM EST | Marine Weather Statement | CHS | 9 hr | |
| Jan 30, 4:18 AM EST | Gale Watch | CHS | 11 hr | |
| Jan 30, 4:26 AM EST | Lake Wind Advisory | CHS | Berkeley | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.